MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Crack (1135); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The icy catheter (lot# 150505) in complaint was returned to zoll on 09 february 2021 for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
Approximately 9 hours after the initiation of the ivtm therapy, the nurse observed that the saline bag decreased and bed sheet was wet.Following this, the thermogard xp ivtm system (sn unknown) and start-up kit was replaced.After 5 hours and 32 minutes, again saline leak was observed.The user replaced the icy catheter and suk.It was observed that there was a crack on the inflow leur of the icy catheter (lot# 150505).No consequences or impact to patient.Please see the following related mfr reoprt: mfr # 3010617000-2021-00198 for the thermogard xp ivtm system.
 
Additional Manufacturer Narrative
Correction in h4: updated the manufacturing date.The reported complaint about the icy catheter (lot # 151375) leak and cracked in-luer was confirmed during visual inspection and functional testing.The probable root cause for the cracked luer could be due to a latent material defect or due to over torqueing of the luer.Visual inspection of the returned catheter was performed and found the "in" luer lock connection was cracked.Noticed blood residues in the distal luered tubings.Functional testing of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance.The returned catheter was connected to the pressurized inflation device and upon pressurizing the catheter, a water/emission/leak was observed at the "in" luer lock connection; thus confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint and there was no previous history of complaint reported for the icy catheters with lot # 151375.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key11355218
Report Number3010617000-2021-00192
Device Sequence Number11404046
Product Code NCX
UDI-Device Identifier00849111075527
UDI-Public00849111075527
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0782-03
Device Lot Number150505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1